Hyperintense vessel sign: isolated cortical venous thrombosis after l-asparaginase therapy

Abstract

A 14-year-old girl with T-cell acute lymphatic leukemia presented with a 1-week history of headache and left arm and leg numbness after initiation of induction therapy including L-asparaginase. MRI of the brain showed isolated cortical venous thrombosis with hyperintensity on T1weighted and diffusion-weighted (Fig. 1) images with hemorrhagic venous infarct (Fig. 1a, star). The dural venous sinuses were patent (arrow). She mainly received antiedema measures because the entity was not initially recognized. By the time the cortical vein thrombosis was identified, her neurological status had improved. L-Asparaginase therapy carries a 1–2% risk of cerebral venous thrombosis [1]. The precise mechanism is not well understood. It is thought to be due to Lasparaginase-induced imbalance between procoagulant and anticoagulant factors [2]. In the context of Lasparaginase therapy, a high index of suspicion and early imaging are required even for mild neurological symptoms.

DOI: 10.1007/s00247-009-1171-3

1 Figure or Table

01000200020102011201220132014201520162017
Citations per Year

2,305 Citations

Semantic Scholar estimates that this publication has 2,305 citations based on the available data.

See our FAQ for additional information.

Cite this paper

@article{Thamburaj2009HyperintenseVS, title={Hyperintense vessel sign: isolated cortical venous thrombosis after l-asparaginase therapy}, author={Krishnamoorthy Thamburaj and Arabinda Kumar Choudhary}, journal={Pediatric Radiology}, year={2009}, volume={39}, pages={757-757} }